Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Tingling in the arm and thumb when getting emotional. What is wrong?

Whenever I get upset (angry or emotional) especially at someone else I get a tingling sensation down my left arm into my thumb, the muscle pad below it and the pointer finger. These last a very short amount of time but may have 3 in total for each occurrence and often happens when I think about the situation. It also feels as if my heart drops too in my chest.
Asked On : Fri, 26 Apr 2013
Answers:  2 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
The tingling may be a nerve compression(median nerve).Consult a neurologist.U may need an MRI of cervical spine to rule out any disc herniation at levels C5 to T1 which may impinge upon the exiting nerve roots on the left side thereby making you get the symptoms on your left thumb and index.U need to have a nerve conduction test done to check out any nerve affection.Check out if you have any difficulty lifting objects or so.Initially the doctor may recommend physiotherapy and a course of tryptomer/Lyrica.Regarding your heart drop down,may be your too anxious about things.
Answered: Fri, 26 Apr 2013
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

As per your details, you are possibly having underlying anxiety disorder. For this consult a psychiatrist for detailed evaluation. Following treatment strategies would be helpful-

1) Antidepressants/antianxiety agents like SSRIs (escitalopram, sertarline, paroxetine etc)
2) Antianxiety agents like clonazepam, lorazepam, alprazolam etc
3) Psychotherapy/ Counselling sessions
4) Relaxation techniques like yoga, meditation, deep breathing etc

Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Sat, 27 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor